Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 51, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 1, 2002, 1:39 PM CDT for Cass County, Mason County, Illinois. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 1, 2002, 1:39 PM CDT (18:39 UTC)
- Expired
- May 1, 2002, 2:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Cass County, IL, Mason County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 2:00 PM CDT | Hail 1.75 | Snicarte, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 12:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 011839 SVRSPI ILC017-125-011930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 139 PM CDT WED MAY 1 2002 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MASON COUNTY IN CENTRAL ILLINOIS CASS COUNTY IN WEST CENTRAL ILLINOIS * UNTIL 230 PM CDT * AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF BEARDSTOWN...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHANDLERVILLE BATH KILBOURNE THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 10:05 AM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, May 1, 10:05 AM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1005 AM CDT WED MAY 1 2002 HAVE ALREADY UPDATED FCST WITH MAIN CHANGE BEING THE ADJUSTMENT TO FFA. WAA PCPN DEVELOPED RAPIDLY THIS MORNING ACROSS NRN MO AND HAS SHIFTED EAST INTO CENT IL. RAIN AND STORMS SHOULD CONT TO INCREASE ACROSS THE AREA THRU THE AFTERNOON AS WAA CONTS TO INCREASE. LOW STILL EXPECTED TO TRACK CLOSE TO I-70 CORRIDOR. THIS WOULD PLACE BEST POTENTIAL FOR SEVERE WEATHER SOUTH OF I-70. RISK OF FLOODING IS ACROSS THE ENTIRE AREA WITH LOW FFG AND WAA HEAVY RAINS IN NORTH AND SEVERE STORMS AND MORE LOCALIZED FLASH FLOOD POTENTIAL IN SE. HAVE ALSO LOWERED TEMPS MOST LOCATIONS GIVEN EXTENSIVE CLOUD COVER AND RAINFALL. .ILX...FLOOD WATCH THROUGH TONIGHT ALL OF CENTRAL/SOUTHEAST ILLINOIS FRIEDERS
In the hours before
Special weather statement, May 1, 11:10 AM CDT, 2 hours 29 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-011800- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1110 AM CDT WED MAY 1 2002 ...SEVERE THUNDERSTORMS AND FLOODING POSSIBLE ACROSS CENTRAL AND SOUTHEAST ILLINOIS THROUGH TONIGHT... A DANGEROUS SITUATION IS DEVELOPING ACROSS PARTS OF SOUTHEAST AND CENTRAL ILLINOIS THIS AFTERNOON AND TONIGHT. A STRONG LOW PRESSURE SYSTEM MOVING INTO MISSOURI THIS AFTERNOON...WILL TRACK ACROSS CENTRAL ILLINOIS TONIGHT. A WARM...MOIST...AND UNSTABLE AIRMASS WILL MOVE INTO THE AREA AHEAD OF THIS SYSTEM. THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS AFTERNOON AND EVENING. HEAVY RAINFALL IS LIKELY AND FLOODING WILL BE POSSIBLE ACROSS THE ENTIRE AREA. OTHER STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS...MAINLY ALONG AND SOUTH OF I-72 FROM SPRINGFIELD TO CHAMPAIGN. ISOLATED TORNADOS ARE ALSO POSSIBLE...ESPECIALLY ALONG AND SOUTH OF I-70. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS CENTRAL AND SOUTHEAST ILLINOIS. FRIEDERS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 12:09 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 51 min |
| May 1, 1:11 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 49 min |
| May 1, 1:25 PM CDT | Flash Flood Warning | ILX | Christian | 6 hr |
| May 1, 1:51 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 24 min |
| May 1, 2:04 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 56 min |
| May 1, 2:06 PM CDT | Severe Thunderstorm Warning | ILX | Menard | 39 min |
| May 1, 2:09 PM CDT | Tornado Warning | ILX | Clay | 66 min |
| May 1, 2:10 PM CDT | Tornado Warning | ILX | Clay | 65 min |
| May 1, 2:25 PM CDT | Flash Flood Warning | ILX | Morgan, Sangamon, Scott | 6 hr |
| May 1, 2:30 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 45 min |
| May 1, 2:37 PM CDT | Tornado Warning | ILX | Richland | 38 min |
| May 1, 2:42 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 48 min |
| May 1, 3:05 PM CDT | Tornado Warning | ILX | Lawrence | 40 min |
| May 1, 3:10 PM CDT | Tornado Warning | ILX | Christian | 50 min |
| May 1, 3:18 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 42 min |
| May 1, 3:36 PM CDT | Tornado Warning | ILX | Shelby | 54 min |
| May 1, 4:00 PM CDT | Flash Flood Warning | ILX | Shelby | 6 hr |
| May 1, 4:21 PM CDT | Tornado Warning | ILX | Cumberland | 54 min |
| May 1, 5:04 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 56 min |
| May 1, 6:22 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.